Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 200, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 23, 2000, 10:12 PM EST for Crawford County, Orange County, Indiana. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 23, 2000, 10:12 PM EST (03:12 UTC)
- Expired
- Aug 23, 2000, 10:45 PM EST
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Crawford County, IN, Orange County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 10:25 PM EST | Hail 1 | English, IN | |
| Aug 23, 10:55 PM EST | Thunderstorm Wind 60 E | English, IN | Trees were blown on to a vehicle. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.2 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2220 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 240314 SVRSDF INC025-117-240345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1012 PM EST WED AUG 23 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA SOUTHERN ORANGE COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 1045 PM EST * AT 1009 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ETHEL...OR ABOUT 44 MILES WEST OF LOUISVILLE...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL AREAS OF NORTHERN CRAWFORD AND SOUTHERN ORANGE COUNTIES THIS IS A DANGEROUS ST6ORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THIS STORM'S PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. VLD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 9:25 PM EST, 47 minutes earlier.
Area forecast discussion, Aug 23, 9:25 PM EST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1025 PM EDT WED AUG 23 2000 2ND NIGHT IN A ROW WHERE MCS DVLPMNT EXPECTED UPSTREAM... ACRS PARTS OF THE THE MO VLY... THEN ROLLING SEWD INTO OUR FCST AREA (FA) OVNGT. JET STREAK APRCHG MO VLY...WIL SHIFT THRU THE MID OH VLY...PUTTING AT LEAST WRN FA IN FAVORABLE RGT ENTRANCE RGN. MEANWHILE...VEERING LLJ (H85) AIMED TWD KY BY THU MRNG. LCL STABILITY PROGRAM SUGGESTS AXIS OF GREATEST MOIST AND INSTABILITY WRN FA ... AND THAT'S WHERE WE WILL TRY AND HIT POPS HARDEST OVNGT. LINGERING PCPN THU MRNG FROM ONGOING CONVECTION...HANDLED WELL IN CURRENT FCST. OTHERWISE FCST ON TRACK. .SDF...NONE. STUREY S
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 10:30 PM EST | Severe Thunderstorm Warning | LMK | Dubois | 60 min |
| Aug 23, 10:46 PM EST | Severe Thunderstorm Warning | LMK | Crawford | 59 min |
| Aug 23, 11:00 PM EST | Severe Thunderstorm Warning | LMK | Harrison | 30 min |
| Aug 24, 1:25 AM EST | Flash Flood Warning | LMK | Crawford, Dubois | 2 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.